Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Pueblo, CO

March 31, 201010 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 31, 2010, 3:28 PM MDT for 10 counties in Colorado. It took effect at Apr 1, 2010, 10:00 AM MDT. It was in force for 10 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2010, 3:28 PM MDT (21:28 UTC)
In effect from
Apr 1, 2010, 10:00 AM MDT
Expired
Apr 1, 2010, 7:51 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:34 PM MDTNON-TSTM WND GST 515 E Colorado Springs, CO
Apr 1, 12:58 PM MDTNON-TSTM WND GST 586 E Pueblo, CO
Apr 1, 1:10 PM MDTNON-TSTM WND GST 543 W Lamar, CO
Apr 1, 1:23 PM MDTNON-TSTM WND GST 549 S Springfield, CO
Apr 1, 1:51 PM MDTNON-TSTM WND GST 5412 Ne Trinidad, CO
Apr 1, 1:51 PM MDTNON-TSTM WND GST 543 Ese Hoehne, CO
Apr 1, 1:52 PM MDTNON-TSTM WND GST 456 Nne La Junta, CO
Apr 1, 1:58 PM MDTNON-TSTM WND GST 584 Nne Blende, CO
Apr 1, 2:00 PM MDTNON-TSTM WND GST 703 Sw Pueblo, COFENCES BLOWN DOWN ON PROPERTY
Apr 1, 2:44 PM MDTNON-TSTM WND GST 585 Ese Colorado Springs, COKCOS OBSERVATION
Apr 1, 2:53 PM MDTNON-TSTM WND GST 504 W Lamar, COKLAA OBSERVATION
Apr 1, 2:53 PM MDTNON-TSTM WND GST 586 W Lamar, COKLAA OBSERVATION
Apr 1, 2:53 PM MDTNON-TSTM WND GST 588 W Lamar, CO
Apr 1, 2:54 PM MDTNON-TSTM WND GST 505 Se Colorado Springs, COKCOS OBSERVATION
Apr 1, 3:08 PM MDTNON-TSTM WND GST 677 Sse Springfield, CO
Apr 1, 3:23 PM MDTNON-TSTM WND GST 594 W Lamar, CO
Apr 1, 4:25 PM MDTNON-TSTM WND GST 595 Nne La Junta, CO
Apr 1, 4:40 PM MDTNON-TSTM WND GST 605 Nne La Junta, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3398 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WWUS85 KPUB 312128
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT WED MAR 31 2010

...A RED FLAG WARNING FOR WINDY CONDITIONS...LOW HUMIDITY AND
CRITICAL FUEL CONDITIONS...REMAINS IN EFFECT THROUGH 8 PM 
WEDNESDAY...FOR FIRE WEATHER ZONES 229 THROUGH 230...ZONE 233 AND
237...WHICH INCLUDES EASTERN HUERFANO...LAS ANIMAS AND BACA
COUNTIES. A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW 
HUMIDITY AND CRITICAL FUEL CONDITIONS IS ALSO IN EFFECT FROM 11 AM
TO 8 PM THURSDAY FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH
INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING THROUGH EARLY THIS EVENING FOR THE SOUTERN INTERSTATE 25
CORRIDOR...THE RATON MESA REGION THROUGH EASTERN BACA COUNTY AND
HAS ISSUED A RED FLAG WARNING FOR MOST OF SOUTHEASTERN COLORADO
FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. GUSTY
SOUTHWESTERLY WINDS WILL REVELOP ACROSS THE AREA THURSDAY AS A
STRONG WEATHER SYSTEM CONTINUES TO MOVE INTO WESTERN COLORADO. 
THIS WINDS COMBINED WITH EXPECTED HUMIDITIES OF AROUND 15 PERCENT
AND CURED FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC
FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE STARTS
ACROSS THE AREA ON THURSDAY.

COZ227-228-011330-
/O.CAN.KPUB.FW.W.0003.000000T0000Z-100401T0200Z/
/O.NEW.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
328 PM MDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE
RED FLAG WARNING HAS BEEN CANCELLED. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED ACROSS THE AREA ON THURSDAY...AS A STRONG WEATHER
SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH
EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND CURED FUELS WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ229-230-233-237-011330-
/O.NEW.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/
/O.CON.KPUB.FW.W.0003.000000T0000Z-100401T0200Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
328 PM MDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...229...230...233...237

WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 
MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...AND DRY FUELS WILL
BE FOUND ACROSS THE SOUTHERN INTERSTATE 25 CORRIDOR AND ALONG WITH
COLORADO AND NEW MEXICO BORDER THROUGH THE EARLY EVENING.

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED ACROSS THE AREA AGAIN THURSDAY...AS A STRONG
WEATHER SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG
WITH EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND CURED FUELS
WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR THROUGH
THE EARLY EVENING AND AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ231-232-234>236-011330-
/O.NEW.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
328 PM MDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...231...232...234...235...236

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED ACROSS THE AREA ON THURSDAY...AS A STRONG WEATHER
SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH
EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND CURED FUELS WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
602 
WWUS85 KPUB 010154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT WED MAR 31 2010

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY
AND CRITICAL FUEL CONDITIONS IS IN EFFECT FROM 11 AM TO 8 PM
THURSDAY FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH INCLUDES
SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF SOUTHEASTERN COLORADO FROM LATE THURSDAY
MORNING THROUGH EARLY THURSDAY EVENING. GUSTY SOUTHWESTERLY WINDS
WILL REDEVELOP ACROSS THE AREA THURSDAY AS A STRONG WEATHER SYSTEM
CONTINUES TO MOVE INTO WESTERN COLORADO. THESE WINDS COMBINED WITH
HUMIDITIES OF AROUND 15 PERCENT AND DRY FUELS...WILL CREATE
CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF
FIRE SPREAD IF A FIRE STARTS ACROSS THE AREA ON THURSDAY. THE RED
FLAG WARNING WHICH WAS IN EFFECT UNTIL 8 PM THIS EVENING HAS BEEN
ALLOWED TO EXPIRE AS WINDS CONTINUE TO DECREASE...AND HUMIDITIES
INCREASE.

COZ229-230-233-237-011800-
/O.EXP.KPUB.FW.W.0003.000000T0000Z-100401T0200Z/
/O.CON.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
754 PM MDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. ANOTHER RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...229...230...233...237

WEST TO SOUTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING AS 
HUMIDITIES RISE ABOVE 15 PERCENT.  THEREFORE THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING.  

HOWEVER...WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
WILL RETURN TO THE AREA ON THURSDAY...AS A STRONG WEATHER SYSTEM
BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH EXPECTED
HUMIDITY VALUES AROUND 15 PERCENT AND DRY FUELS WILL CREATE
CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ227-228-231-232-234>236-011800-
/O.CON.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
754 PM MDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...231...232...234...235...236

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
WILL SPREAD ACROSS THE AREA ON THURSDAY...AS A STRONG WEATHER
SYSTEM BEGINS TO MOVE INTO THE STATE. THESE WINDS...ALONG WITH
EXPECTED HUMIDITY VALUES AROUND 15 PERCENT AND DRY FUELS WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
579 
WWUS85 KPUB 010951
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
351 AM MDT THU APR 1 2010

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY
AND CRITICAL FUEL CONDITIONS IS IN EFFECT FROM 11 AM TO 8 PM
TODAY FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES
SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...
CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF SOUTHEASTERN COLORADO FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING. STRONG AND GUSTY SOUTHWESTERLY WINDS
WILL BE FOUND ACROSS THE AREA TODAY AS A STRONG WEATHER SYSTEM
MOVES ACROSS COLORADO. THESE WINDS COMBINED WITH HUMIDITIES OF
AROUND 15 PERCENT AND LOWER...AND DRY FUELS...WILL CREATE
CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF
FIRE SPREAD IF A FIRE STARTS. 


COZ227>237-020200-
/O.CON.KPUB.FW.W.0004.100401T1700Z-100402T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
351 AM MDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN COLORADO...
227...228...229...230...231...232...233...234...235...236...237

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
WILL SPREAD ACROSS THE AREA TODAY. THESE WINDS...ALONG WITH EXPECTED
HUMIDITY VALUES OF 15 PERCENT AND LOWER...AND DRY FUELS WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
792 
WWUS85 KPUB 011555
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
955 AM MDT THU APR 1 2010

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND
CRITICAL FUEL CONDITIONS IS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE
WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...EASTERN
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND
BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF SOUTHEASTERN COLORADO THROUGH EARLY THIS
EVENING. STRONG AND GUSTY SOUTHWESTERLY WINDS WILL BE FOUND ACROSS
THE AREA TODAY AS A STRONG WEATHER SYSTEM MOVES ACROSS COLORADO.
THESE WINDS COMBINED WITH HUMIDITIES OF AROUND 15 PERCENT AND
LOWER...AND DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD IF A FIRE
STARTS.

COZ227>237-020200-
/O.EXT.KPUB.FW.W.0004.100401T1600Z-100402T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
955 AM MDT THU APR 1 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232...233...234...235
...236...237

WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
WILL SPREAD ACROSS THE AREA TODAY. THESE WINDS...ALONG WITH
HUMIDITY VALUES OF 15 PERCENT AND LOWER...AND DRY FUELS WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
147 
WWUS85 KPUB 012105
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT THU APR 1 2010

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY
AND CRITICAL FUEL CONDITIONS REMAINS IN EFFECT UNTIL 8 PM THIS
EVENING FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES
SOUTHERN EL PASO...PUEBLO...EASTERN HUERFANO...LAS
ANIMAS...CROWLEY... OTERO...BENT...KIOWA...PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF SOUTHEASTERN COLORADO THROUGH EARLY THIS
EVENING. STRONG AND GUSTY SOUTHWESTERLY WINDS WILL BE FOUND
AHEAD OF A COLD FRONT MOVING ACROSS THE EASTERN PLAINS THIS
AFTERNOON. THE STRONG WINDS WILL SHIFT TO THE WEST AND NORTHWEST
BEHIND THE FRONT THIS EVENING AND THEN DIMINISH FROM WEST TO EAST
THROUGH THE LATE EVENING. THESE WINDS COMBINED WITH HUMIDITIES OF
AROUND 15 PERCENT AND LOWER...AND DRY FUELS...WILL CREATE CONDITIONS
FAVORABLE FOR ERRATIC FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD
IF A FIRE STARTS.

COZ227>237-020200-
/O.CON.KPUB.FW.W.0004.000000T0000Z-100402T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
305 PM MDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232...233...234...235
...236...237

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE AHEAD OF A COLD FRONT MOVING ACROSS THE EASTERN
PLAINS THIS AFTERNOON. THE STRONG WINDS WILL SHIFT TO THE WEST
AND NORTHWEST BEHIND THE FRONT THIS EVENING AND THEN DIMINISH FROM
WEST TO EAST THROUGH THE LATE EVENING. THESE WINDS...ALONG WITH
HUMIDITY VALUES OF 15 PERCENT AND LOWER...AND DRY FUELS WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
209 
WWUS85 KPUB 020151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT THU APR 1 2010

...THE RED FLAG WARNING FOR THE SOUTHEAST PLAINS HAS BEEN CANCELLED...

.COOLER TEMPERATURES HAVE BROUGHT HUMIDITIES ACROSS THE SOUTHEAST
PLAINS ABOVE THE CRITICAL 15 PERCENT THRESHOLD. ALTHOUGH BREEZY
TO WINDY CONDITIONS WILL CONTINUE THROUGH THE NIGHT...WIND GUSTS
HAVE COME DOWN CONSIDERABLY AND WILL CONTINUE TO DECREASE THROUGH
MIDNIGHT. THUS THE RED FLAG WARNING HAS BEEN CANCELLED.

COZ227>237-020300-
/O.CAN.KPUB.FW.W.0004.000000T0000Z-100402T0200Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
751 PM MDT THU APR 1 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...227...228...229...230...231...232...233...234...235
...236...237

RELATIVE HUMIDITIES WILL CONTINUE TO RISE AS TEMPERATURES COOL
THIS EVENING...AND ARE NO LONGER BELOW THE CRITICAL 15 PERCENT
THRESHOLD. GUSTY WEST WINDS OF 20 TO 35 MPH WILL GRADUALLY DECREASE
TO 15 TO 25 MPH AFTER MIDNIGHT. THUS THE RED FLAG WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:15 PM MDT, 13 minutes earlier.

Area forecast discussion, Mar 31, 3:15 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT WED MAR 31 2010

.SHORT TERM...

(TONIGHT AND THURSDAY)

...FORECAST CONCERNS INCLUDE POSSIBLE CRITICAL FIRE WEATHER LATE
THIS AFTERNOON AND AGAIN TOMORROW ACROSS THE EASTERN PLAINS ALONG
WITH DEVELOPING SNOWFALL OVER THE CONTDVD...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE SW FLOW ALOFT ACROSS THE STATE AS LARGE UPPER TROUGH
CONTINUES TO DIG ACROSS THE WEST COAST INTO THE GREAT BASIN ATTM.
AT THE SFC...BACK DOOR COLD FRONT MOVED ACROSS THE EASTERN PLAINS
THIS MORNING AND IS CURRENTLY LYING ALONG A TAD TO SPD LINE...WITH
COOL AND MORE MOIST AIR WORKING ITS WAY UP THE ARKANSAS RIVER TO THE
I-25 CORRIDOR WITH GUSTY EASTERLY WINDS UP TO 30 MPH HERE AT PUB
WITH THE TEMP DROPPING SOME 10F AND RH INCREASING 15 TO 20 PERCENT
IN THE PAST HOUR. WITH THAT SAID...CANCELED THE RED FLAG WARNING FOR
MOST OF THE SE PLAINS...SAVE ALONG THE SOUTHERN NEW MEXICO BORDER
WHERE MODELS ARE INDICATING THE BOUNDARY STALLING WITH SOUTHERLY
RETURN FLOW KEEPING CRITICAL FIRE WEATHER CONDITIONS IN TACT THROUGH
THE EARLY EVENING.

TONIGHT AND THURSDAY...NO BIG CHANGES TO CURRENT FORECAST AS SW FLOW
ALOFT CONTINUES TO INCREASE TONIGHT THROUGH THE DAY THURSDAY AS WEST
COAST TROUGH CONTINUES TO LIFT OUT ACROSS THE GREAT BASIN AND
ROCKIES WITH TROUGH AXIS MOVING INTO EXTREME WESTERN COLORADO BY 00Z
FRIDAY. STRONG SW FLOW WILL KEEP WINDY CONDITIONS ACROSS THE HIGHER
TERRAIN WITH GUSTY GAP FLOWS DEVELOPING ALONG AND WEST OF THE
INTERSTATE 25 CORRIDOR THROUGH THE EARLY MORNING WITH LEE SIDE LOW
DEVELOPING THE EASTERN PLAINS. INCREASING MOISTURE ALONG WITH STRONG
OROGRAPHIC FLOWS WILL ALLOW FOR SNOW TO DEVELOP ALONG AND WEST OF
THE CONTDVD THIS EVENING. WITH INCREASING UVV AHEAD OF SYSTEM...WILL
MODERATE SNOWFALL CONTINUE ACROSS THE SW AND CENTRAL MTS THROUGH THE
DAY THURSDAY WITH THE FOCUS OF THE HEAVIEST SNOW SHIFTING TO THE
CENTRAL MTS LATE THURSDAY AFTERNOON WITH MORE WESTERLY FLOW AND CAA
DEVELOPING BEHIND TROUGH WITH CURRENT WINTER STORM WARNING AND
ADVISORIES STILL ON TRACK.  ACROSS THE PLAINS...WILL STILL ONE MORE
WINDY DAY WITH GUSTY SOUTHWEST WINDS OF 25 TO 45 MPH EXPECTED AHEAD
OF TROUGH. DESPITE COOLING ALOFT...THE STRONG DOWNSLOPE FLOW WILL
ALLOW FOR RHS TO FALL TO AROUND 15 PERCENT ACROSS THE EASTERN PLAINS
AND WITH THE STRONG WINDS WILL LIKELY CREATE CRITICAL FIRE WEATHER
CONDITIONS ONCE AGAIN. WITH THAT SAID...WILL ISSUE ANOTHER RED FLAG
WARNING FROM 17Z THU TO 02Z FRI AS FUELS (DRIED GRASSES) REMAIN
CRITICAL. -MW

.LONG TERM...

(THU NITE - WED)

MAIN CONCERN THIS FCST PD IS SYSTEM MOVING ACROSS THE REGION THU
NITE AND FRIDAY.

A PROGRESSIVE HIGH AMPLITUDE TROUGH WILL MOVE ACROSS THE REGION THU
NITE AND INTO FRI. THIS SYSTEM WILL BRING SOME SNOWS TO THE CONTDVD
REGION AND MAINLY SHOWERY WEATHER (AT BEST) TO THE REMAINDER OF THE
REGION DURING THIS TIME. COLDER WEATHER ON FRIDAY CAN ALSO BE
EXPECTED.

ALTHOUGH THIS SYSTEM LOOKS IMPRESSIVE AT FIRST GLANCE...I REALLY
DONT THINK ITS GOING TO BRING THAT MUCH SENSIBLE WX TO THE REGION.
BY 00Z FRI...FLOW ACROSS THE CONTDVD SHIFTS TO WESTERLY AND THEN NW
DURING THE EARLY MORNING HOURS FRIDAY. THIS WILL EFFECTIVELY CUT OFF
THE PRECIP ACROSS THE SW MTNS. FOR THIS REASON...I HAVE MOVED THE
ENDING TIME OF THE WSW FOR THE SAN JUAN MTN REGION FROM 12Z FRIDAY
TO 06Z FRIDAY. I WOULD NOT BE TOO SURPRISED IF LATER SHIFT MOVE THIS
ENDING TIME TO 00Z FRIDAY.

FOR THE C MTNS ON THE OTHER HAND...THE SNOW WILL BE PICKING UP AS
THE FLOW BECOMES MORE WESTERLY THEN NW'LY. THE BEST CHANCE OF PRECIP
FOR THIS REGION WILL BE THU NITE AND FRI. SEVERAL INCHES OF SNOW CAN
BE EXPECTED.

ONE OF THE REASONS WHY THE CWA WILL NOT SEE TOO MUCH IN THE WAY OF
PRECIP WITH THIS TROUGH IS THAT THE BEST FORCING WILL BE MOVING OVER
THE REGION DURING THE EARLY MORNING HOURS. WITH THE COLDEST AIR
ALOFT MOVING OVER DURING THE NIGHTTIME HOURS...THE POTENTIAL FOR
CONVECTIVELY DRIVEN PRECIP WILL BE AT A MINIMUM AT BEST. BY MID
MORNING...FCST AREA WILL BE UNDER LARGE SCALE DESCENT ON THE
BACKSIDE OF THE TROUGH...AND THIS DOWNWARD MOTION WILL TEND TO LIMIT
ANY POTENTIAL FOR CONVECTION LATER IN THE DAY EVEN THOUGH THE LAPSE
RATES WILL STILL BE RATHER IMPRESSIVE.

GIVEN THE ABOVE...THE BEST CHANCE OF PRECIP ON THE PLAINS ON THIS
DAY WILL LIKELY BE THE FAR E PLAINS...ESPECIALLY BACA COUNTY. OVER
THE REMAINDER OF THE REGION I ONLY PAINTED ISOLATED POPS DURING THE
DAY ON FRIDAY.

AS MENTIONED EARLIER...IT WILL BE COOLER ON FRIDAY AND EXPECT
MAINLY 50S ACROSS THE PLAINS...WITH 40S IN THE VALLEYS.

AFTER THIS SYSTEM GOES BY...WE REALLY WONT SEE MUCH SENSIBLE WX
DURING THE REST OF THIS FCST PD. FLOW GOES ZONAL BY LATE SUNDAY AND
TRANSITIONS TO SW FLOW ALOFT BY MONDAY. ANOTHER WEAK BROAD TROUGH
WILL CROSS THE REGION MONDAY AFTERNOON INTO EARLY TUESDAY BRINGING
ANOTHER SHOT OF COOLER WX INTO THE REGION. THIS SYSTEM WILL ALSO
BRING MORE SNOW SHOWERS MAINLY TO THE C MTNS. AFTER THIS SYSTEM GOES
BY ANOTHER STOUT RIDGE IS EXPECTED TO BUILD OVER THE REGION BY MID
WEEK. /HODANISH

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED AT THE TAF SITES TONIGHT AND THURSDAY.
SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE ACROSS THE LOWER
EASTERN SLOPES TONIGHT...WITH LLWS POSSIBLE AT COS THROUGH THE EARLY
MORNING. GUSTY SW WINDS OF 20 TO 35 KT CAN BE EXPECTED AT ALL TAF
SITES BY LATE THURSDAY MORNING WITH SHOWERS ACROSS THE HIGHER
TERRAIN. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THURSDAY TO 2 AM MDT FRIDAY FOR
COZ227>237.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ229-230-233-
237.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
THURSDAY NIGHT FOR COZ066.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
THURSDAY NIGHT FOR COZ068.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY
FOR COZ060.

&&

23/34
Hazardous weather outlook, Mar 31, 6:09 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
609 AM MDT WED MAR 31 2010

COZ058>089-093>099-011215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
609 AM MDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO DROP
BELOW 15 PERCENT ACROSS THE SOUTHEAST PLAINS. THE SOUTHEAST PLAINS
WILL ALSO SEE SOUTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 40 MPH
IN SOME AREAS. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY
FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR
THIS AFTERNOON AND EARLY THIS EVENING.

TONIGHT SNOW IS EXPECTED TO ACCUMULATE OVER THE CONTINENTAL DIVIDE.
IN GENERAL...ONE TO THREE INCHES CAN BE EXPECTED OVER THE CENTRAL
MOUNTAINS...WITH THREE TO SIX INCHES OVER THE SOUTHWEST MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY SNOW WILL CONTINUE OVER THE SAN JUANS ON THURSDAY. SOUTHWEST
WINDS OF 20-30 MPH WITH GUSTS AS HIGH AS 60 MPH WILL CREATE
OCCASIONAL WHITE-OUT CONDITIONS OVER THE EXPOSED RIDGES AND
PASSES...PARTICULARLY THURSDAY MORNING. THIS WILL RESULT IN
HAZARDOUS TO IMPOSSIBLE TRAVEL CONDITIONS. TOTAL SNOWFALL OF 10 TO
20 INCHES WILL BE POSSIBLE OVER THE SAN JUANS BY FRIDAY MORNING.
AVALANCHE DANGER WILL ALSO SIGNIFICANTLY RISE ON THURSDAY AND
FRIDAY FOR THE BACKCOUNTRY. OVER THE REST OF THE CONTINENTAL
DIVIDE...TOTALS OF 3 TO 12 INCHES ARE EXPECTED...WITH THE HIGHEST
TOTALS OVER THE NORTHERN PORTION OF THE SAWATCH MOUNTAINS.

SOME ACCUMULATING SNOW MAY ALSO FALL OVER THE EASTERN MOUNTAIN
RANGES...INCLUDING THE PIKES PEAK REGION AND SPANISH PEAKS
REGION...LATE THURSDAY INTO FRIDAY MORNING. THERE ARE STILL SOME
UNCERTAINTIES IN THE STRENGTH AND TRACK OF THE STORM WHICH WILL
DETERMINE HOW MUCH SNOW TO EXPECT EAST OF THE DIVIDE. INTERESTED
PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TONIGHT OVER THE SOUTHWEST AND CENTRAL MOUNTAINS.

28/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:53 AM MDTWinter Storm WarningPUBConejos, Mineral, Rio Grande44 hr
Mar 31, 3:53 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Mineral, Rio Grande, Saguache48 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.